MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ALKALINE PHOSPHATASE ACC. TO IFCC GEN.2; NITROPHENYLPHOSPHATE, ALKALINE PHOSPHATASE OR ISOENZYMES

ROCHE DIAGNOSTICS ALKALINE PHOSPHATASE ACC. TO IFCC GEN.2; NITROPHENYLPHOSPHATE, ALKALINE PHOSPHATASE OR ISOENZYMES
Catalog Number 08056757190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the c 503 analyzer is (b)(6).Calibration and quality control data were acceptable.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for four patient samples tested with alkaline phosphatase acc.To ifcc gen.2 on a cobas c 503 analytical unit.The first sample initially resulted in an alp value of 1157 u/l.The sample was repeated five times, resulting in values of 486 u/l with a data flag, 819 u/l, 410 u/l, 409 u/l, and 442 u/l.The sample was diluted 1:5 and repeated, resulting in an alp value of 234 u/l.The repeat value of 234 u/l was believed to be correct.The second sample initially resulted in an alp value of 345 u/l.The sample was repeated three times, resulting in values of 522 u/l, 391 u/l, and 367 u/l.The sample was diluted 1:5 and repeated, resulting in an alp value of 357 u/l.The repeat value of 357 u/l was believed to be correct.The third sample initially resulted in an alp value of 729 u/l.The sample was repeated twice, resulting in values of 445 u/l and 439 u/l.The sample was diluted 1:5 and repeated, resulting in an alp value of 437 u/l.The repeat value of 437 u/l was believed to be correct.The fourth sample initially resulted in an alp value of 206 u/l on (b)(6) 2024.The sample was repeated twice, resulting in values of 113 u/l and 91 u/l.The sample was re-centrifuged and placed in a sample cup then repeated, resulting in a value of 83 u/l.
 
Additional Manufacturer Narrative
All affected patients have myeloma with high white blood cell counts.Samples with hyper-leukocytosis may show higher alp activity due to the presence of leukocytes, debris, and platelets.A reagent issue is unlikely because calibration and qc data are acceptable.The investigation determined the issue is consistent with insufficient pre-analytic sample handling.

Brand Name
ALKALINE PHOSPHATASE ACC. TO IFCC GEN.2
Common Device Name
NITROPHENYLPHOSPHATE, ALKALINE PHOSPHATASE OR ISOENZYMES
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key20171306
Report Number1823260-2024-02599
Device Sequence Number20593139
Product Code CJE
UDI-Device Identifier07613336120972
UDI-Public07613336120972
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K033185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08056757190
Device Lot Number807290
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown